Utah, 2005Winter Weather in Utah, February 14 to 15, 2005
February 14 to 15, 2005 · NWS GJT · 1 event in 1 county or zone
Snowfall of 6 to 8 inches occurred across the Eastern Uinta Mountains above 7000 feet. Lesser amounts of 2 to 6 inches generally occurred at lower elevations.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snowfall of 6 to 8 inches occurred across the Eastern Uinta Mountains above 7000 feet. Lesser amounts of 2 to 6 inches generally occurred at lower elevations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 14, 3:30 AM MST, 11 hours 30 minutes earlier.
Area forecast discussion, Feb 14, 3:30 AM MST, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
330 AM MST MON FEB 14 2005
.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...INTERESTING AND COMPLEX
WX PATTERN BEGINNING TO DEVELOP WITH THE POTENTIAL FOR SIGNIFICANT
SNOW OVER OUR NRN MTNS AS PERIODIC UPR LEVEL JET DYNAMICS ENHANCE
PCPN. THE PROBABILITY OF BANDED PRECIP IS ALSO HIGH WITH LOCALLY
HEAVIER SNOW AMOUNTS. WILL ISSUE A WINTER STORM WARNING FOR THE
COLORADO NRN MTNS AND AN ADVISORY FOR THE UINTA MTNS BEGINNING THIS
MORNING...THEN EXPAND THE ADVISORY TO INCLUDE THE CO ZNS 1,2, AND 5
THIS EVENING.
TODAY...THERE APPEARS TO BE GOOD INTERACTION BETWEEN WESTERLY POLAR
JET OVER WYOMING AND SOUTHWESTERLY SUB-TROPICAL JET OVER AZ AND
SRN COLORADO. AS WOULD BE EXPECTED A VERY WELL DEFINED BAROCLINIC
BOUNDARY EXITS BETWEEN THE COLDER AIR TO THE NORTH AND WARMER AIR TO
THE SOUTH. SOME MODERATE FORCING TODAY WITH PCPN ALREADY OCCURRING
OVER WRN UT AND JUST A FEW LIGHT RETURNS OVER NW COLORADO. PRECIP
WILL INCREASE AND SPREAD OVER MOST OF THE NORTHERN PORTION OF THE
CWA BY MID-DAY. SNOW LEVELS TODAY ACROSS THE NORTH SHOULD BE AROUND
7500 FEET WITH H7 TEMPS RUNNING AROUND -4C...WITH -6C ALONG THE
CO/WY BORDER. WILD CARD TODAY WILL BE THE TAVAPUTS AND ROAN PLATEAUS
OF ERN UT AND WRN CO...AT THIS TIME FEEL THEY WILL REMAIN FAR ENOUGH
SOUTH OF THE BOUNDARY TO GET SUB-ADVISORY SNOW AMOUNTS.
TONIGHT AND TUESDAY...DYNAMIC FORCING INCREASES TONIGHT WITH THE
BEST Q-G FORCING AND OMEGA PEAKING EARLY TUESDAY MORNING. COOLER AIR
AND THE BOUNDARY ALSO APPEAR TO SAG SLOWLY SOUTHWARD...BUT NOT SURE
THIS IS A CERTAIN THING. WINDS ALSO VEER MORE TO THE WEST
TUESDAY BUT DECREASE SOME LIMITING FULL OROGRAPHIC POTENTIAL. WITH
INTERACTION OF SUB-TROPICAL JET OVER THE SOUTHERN CWA...MANY AREAS
SHOULD GET IN ON THE PRECIP ACTION. REFINEMENTS TO WINTER HIGHLIGHTS
WILL LIKELY BE NEEDED.
TUESDAY NIGHT...WARM AIR ADVECTION RETURNS WITH SOUTHWEST WINDS
AROUND 15 KTS AT H7...HOWEVER WE ARE STILL PINCHED BETWEEN THE POLAR
AND SUBTROPICAL JETS. WITH THIS IN MIND WILL STILL MAINTAIN AT LEAST
SCATTERED POPS.
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
GENERALLY A WET AND UNSETTLED WEATHER PATTERN THROUGH THE EXTENDED
PERIODS WITH REASONABLE MODEL AGREEMENT CONTINUING. REMNANTS OF A
BAROCLINIC BOUNDARY ACROSS THE NORTH ON WEDNESDAY IN WARM ADVECTION
PATTERN. UPPER JET OVERHEAD AS WELL, CONTRIBUTING TO LOW POPS
WEDNESDAY AND WEDNESDAY NIGHT. EAST PACIFIC BLOCKING PATTERN WILL
FINALLY BREAK DOWN THE SECOND HALF OF THE WEEK. THE BEST CHANCE OF
PRECIPITATION LOOKS LIKE LATE THURSDAY INTO SATURDAY AS A CLOSED LOW
OFF THE WEST COAST IS PROGGED TO MOVE INLAND AS AN OPEN WAVE.
SUBTROPICAL MOISTURE TAP AHEAD OF THIS SYSTEM WILL HAVE THE
ATMOSPHERE JUICY WITH FAVORABLE UPPER JET INTERACTION. ANOTHER WARM
SYSTEM THOUGH WITH SNOW LEVELS EXPECTED TO BE HIGH FOR THIS TIME OF
YEAR. SOUTHWEST COLORADO AND SOUTHEAST UTAH MOUNTAINS AND ADJACENT
LOWER ELEVATIONS TO THE SOUTH OROGRAPHICALLY FAVORED IN DEEP
SOUTHWEST FLOW. PROGRESSIVE PATTERN THE FIRST PART OF NEXT WEEK WITH
ANOTHER OPEN WAVE PROGGED TO AFFECT THE FORECAST AREA. NO MAJOR
TEMPERATURE TRENDS FORECAST IN MOIST LOW AMPLITUDE PATTERN.
LINDQUIST
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WINTER STORM WARNING TODAY THROUGH TUESDAY ZONES 4 AND 13.
WINTER WEATHER ADVISORY TONIGHT THROUGH TUESDAY ZONES 1,2 AND
5.
.UT...WINTER WEATHER ADVISORY TODAY THROUGH TUESDAY ZONE 23.
&&
MC/TLHazardous weather outlook, Feb 14, 5:54 AM MST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
554 AM MST MON FEB 14 2005
COZ006-007-011-UTZ027-151245-
ARCHES/GRAND FLAT-CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
DEBEQUE TO SILT CORRIDOR-GRAND VALLEY-
554 AM MST MON FEB 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER ELEVATIONS
OF EAST CENTRAL UTAH AND WEST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT...
AREAS OF LIGHT RAIN WILL DEVELOP THIS AFTERNOON...MIXING WITH SNOW
IN SOME AREAS TONIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A SLIGHT CHANCE FOR RAIN...OR RAIN AND SNOW MIXED EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
COZ014-017>023-UTZ022-028-029-151245-
ANIMAS RIVER BASIN-CANYONLANDS/NATURAL BRIDGES-
FOUR CORNERS/UPPER DOLORES RIVER-LA SAL AND ABAJO MOUNTAINS-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-SOUTHWEST SAN JUAN MOUNTAINS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
554 AM MST MON FEB 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST UTAH AND SOUTHWEST
COLORADO...AND THE UPPER GUNNISON RIVER VALLEY.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A CHANCE FOR SNOW IN THE MOUNTAINS AND THE UPPER GUNNISON
VALLEY THIS AFTERNOON AND TONIGHT. LITTLE SNOW ACCUMULATION IS
EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE FOR SNOW IN THE MOUNTAINS...AND A SLIGHT CHANCE FOR
RAIN AND SNOW ACROSS THE VALLEYS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
COZ001>005-008>010-012-013-UTZ023-025-151245-
CENTRAL COLORADO RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
EASTERN UINTA MOUNTAINS-ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
LOWER YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS-TAVAPUTS PLATEAU-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
554 AM MST MON FEB 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST COLORADO...THE
CENTRAL MOUNTAINS OF WESTERN COLORADO...AND THE MOUNTAINS OF
NORTHEAST UTAH.
.DAY ONE...TODAY AND TONIGHT...
A WINTER STORM WARNING IS IN EFFECT TODAY THROUGH TUESDAY FOR THE
PARK...GORE AND ELKHEAD MOUNTAINS...AS WELL AS THE FLAT TOPS OF NORTH
CENTRAL COLORADO.
A WINTER WEATHER ADVISORY IS IN EFFECT TODAY THROUGH TUESDAY FOR THE
EASTERN UINTA MOUNTAINS...OF NORTHEASTERN UTAH.
A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT THROUGH TUESDAY FOR
THE NORTHWEST PLATEAUS AND VALLEYS...OF NORTHWESTERN COLORADO.
SNOW...AND RAIN AND SNOW MIXED AT LOWER ELEVATIONS...WILL DEVELOP
ACROSS THE AREA TODAY...BECOMING WIDESPREAD THIS AFTERNOON AND
TONIGHT. ICY AND SNOWPACKED ROADS AND PERIODS OF REDUCED VISIBILITY
WILL EXIST.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF MOUNTAIN SNOW EACH DAY...AND A CHANCE OF RAIN
AND SNOW ACROSS THE VALLEYS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...
REPORTS TO THE NATIONAL WEATHER SERVICE ON SNOWFALL WILL BE GREATLY
APPRECIATED.
UTZ024-151245-
EASTERN UINTA BASIN-
554 AM MST MON FEB 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN UINTA BASIN OF
OF NORTHEASTERN UTAH.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT CHANCE FOR RAIN AND SNOW TODAY...AND A CHANCE
OF SNOW TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A SLIGHT CHANCE FOR MIXED RAIN AND SNOW EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
TGJT
Winter Weather, Eastern Uinta Mountains
- When
- February 14, 3:00 PM MST to February 15, 12:00 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and High Surf in American Samoa, February 14 to 18, 20052 injured · $10 million · 3 events
- Winter Weather in Vermont, February 14 to 15, 2005$15,000 · 3 events
- Flooding in Illinois, February 14 to 23, 20056 events
- Ice Storm in Michigan, February 14 to 15, 20056 events
- Heavy Snow in Utah, February 14 to 16, 20056 events
- Strong Wind in Vermont, February 14, 2005$4,000 · 50 kt wind · 4 events
- Heavy Snow in New Hampshire, February 14 to 15, 20053 events
- Flooding in Illinois, February 14 to 15, 20052 events
- Winter Weather in Pennsylvania, February 14, 20052 events
- Winter Storm in Colorado, February 14 to 15, 20052 events
- Winter Weather in Colorado, February 14 to 15, 20052 events
- Marine Thunderstorm Wind in Gulf of Mexico, February 14, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441186.